Possible Side Effects of Testosterone Boosters

If you’re thinking about taking testosterone boosters, whether it’s to help you add more muscle mass, gain energy throughout the day, or to increase your libido, there are many positive benefits to taking these supplements. There are also a few potential side effects that you should be aware of before embarking on any such journey.

Physical Side Effects

  • The most commonly reported physical side effect is an outbreak of acne. Men report that the most common form of acne that they have to deal with are outbreaks along their backs.
  • A side effect that is important to consider when you’re looking to build muscle is that testosterone boosters are very effective in adding muscle, but this doesn’t increase the strength of the tendons and ligaments that connect the muscle to bone. What results is myalgia, or an abnormal growth of the muscle. It can also lead to tearing of the ligaments and the muscles themselves, so it’s important to make sure that your workout regimen is balanced in such a way as to promote positive and healthy muscle growth.
  • There have been reports throughout Europe on the long term health effects of testosterone boosters and some of these studies have indicated that the kidneys can be damage by prolonged use of these supplements. It’s advisable to give your body a break from these supplements every so often.
  • Testosterone has been linked to increased aggressive tendencies among men with high levels of the hormone in their system. Using a testosterone booster has the potential to exacerbate these tendencies, especially if they already exist within your sysem.
  • Occasional headaches have been reported by individuals using testosterone boosters. These headaches tend to be mild, rather than migraine, and they are only reported as being an slight increase in the number of headaches that they normally get.
  • Anemia, or a deficiency of iron in the blood is another possible side effect. This can lead to feeling colder and possibly being more susceptible to colds or infections.

Psychological Side Effects

  • There are a few potential psychological side effects associated with testosterone boosters that should be noted as well.
  • Mood swings are the most commonly reported psychological side effect of testosterone boosters. These supplements, as they increase the level of testosterone in the system, can cause an individual to become more hostile and aggressive, but usually only if that person’s temperament is already triggered for those behaviors.
  • Depression has sometimes been reported while using testosterone boosters. The underlying cause of depression is unknown, so there is no direct correlation between testosterone boosters and depression.
  • Anxiety can potentially be found among individuals taking testosterone boosting supplements.

Conclusion

While there are a number of potential side effects associated with testosterone boosters, there isn’t enough research to support or deny any of these possible effects being directly linked to the supplements.

There are numerous individuals, both men and women, across the world who have taken these supplements for years and have reported little or no side effects.

However, as with any vitamin or other supplement that you take, if you experience any side effects, it’s important to consult a physician to determine whether it might be related to the supplements themselves.

Being vigilant about your health is the most important aspect.